MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-400
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 12/29/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event an event regarding instability involving a triathlon baseplate was reported.The event was confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: patient underwent primary right total knee arthroplasty in 2010 that failed in 2013 due to instability.Revision with polyethylene exchange was carried out.The patient underwent another revision in 2015 for recurrent instability.I can confirm that the event occurred since i was able to review the operation reports and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I don¿t see any abnormality with the implant itself.Instability is a well-known complication.Operative technique, soft tissue balancing, as well as activity level and body habitus are key in the longevity of a total knee replacement.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was complaining of pain and instability in the right total knee replacement.The femoral component, baseplate and insert were revised.It was reported that it is unclear a why a revision of the components was performed.Clinician review indicated that the event was confirmed.No abnormality with the implant was noticed.Instability is a well-known complication.Operative technique, soft tissue balancing, as well as activity level and body habitus are key in the longevity of a total knee replacement.The exact cause of the event could not be determined.No further investigation is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for revision surgery in 2015."in 2015 patient was seen again complaining of pain and instability in the right total knee replacement.On (b)(6) 2015 she underwent revision of the femoral and tibial components of her right total knee replacement.It is unclear a why a revision of the components was performed.No mention was made of trying to correct the instability with another polyethylene exchange.The surgeon used components with a rotating platform revision tray with a femoral sleeve and adapter and the tibia had a metaphyseal sleeve.The patella was left in place.".

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12506598
Report Number0002249697-2021-01597
Device Sequence Number14699046
Product Code MBH
UDI-Device Identifier07613327050325
UDI-Public07613327050325
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Model Number5520-B-400
Device Catalogue Number5520-B-400
Device Lot NumberDBJJ
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR